Facebook Pixel

Does clomid cause elevated bbt's pre ovulation & when do you ovulate on clomid? same as before it was taken?

By October 1, 2010 - 5:29am
Rate This

I just started clomid and notice my bbt's are 98 which is what they usually are when I have already ovulated...

Add a Comment11 Comments

EmpowHER Guest

Was on clomid last 3 month of 2014 ..all work ..I ovulate,got menses on time..then my last time to get my menses..it didn't show up as I take temperature in the morning..was supposed to get my menses on 14 Jan 2015 ..it came on 27 Jan as spotting till 16 Feb ..then after that i started to bleed a lot ..I've done 2 test 2 week ago.it was negative.. Don't want to test agn as my temperature is still low..plz help ??

February 19, 2015 - 2:11am
HERWriter Guide (reply to Anonymous)

Hi Anon

It seems like your cycle has become very irregular again. 

I don't think you're pregnant - and I think you should contact your doctor to see what's going on.

Will you keep us posted, Anon?


February 19, 2015 - 4:24pm


I am sorry to bother you with another clomid question. last month i took 50 mg on days 5-9 and it made me ovulate later on day 15. this month i took 100 mg on days 4-8 or 5-9 (was hard to tell what start date of period was because of spotting). i am now on day 12 and bbt went up today indicating possible ovulation. i couldn't test with opk until stopped clomid because was told it can give you a false positive but have been doing it last 2 days since stopped clomid and was negative every time. could i have my LH surge while still taking clomid and have ovulated on day 11? would it have mattered if i took the clomid a day earlier in cycle? I thought that your ovulation was supposed to come 5-9 days after your last clomid pill?

i am nervous that i did ovulate on ysterday on cd11 and couldn't have sex until today because i was treating a yeast infection. means a month lost.

thank you as always for your time.

October 29, 2010 - 3:42am
HERWriter Guide (reply to shamy)

Hi Shamy

It's possible that your 'usual' routine was put off - why did you double your dose? Did your doctor advise this?

It's possible, of course, that you ovulated on day 11 (especially if you took the Clomid possibly a day earlier this month) but since you are indicating ovulation now, go for it.

Clomid itself is a "science" so to speak, meaning it's regulated and given in precise dosages with the same ingredients with the same strength. However, human bodies are not exact sciences so may react differently every month. This may have happened this month. There is nothing you can do now - but make sure you are sexually active now - if testing indicates you are ovulating, then trust it and move on it.

Try not to think of it as a month lost (although I understand why you feel that way, it's very natural) and keep moving. Make sure you are sexually active from about day 9 or 10, for a week or more, to ensure you don't miss ovulation.

This is a frustrating time for you, I know, and every month with a negative result can be disappointing (although all the sweeter when it finally happens!) so keep tracking your dates and keep trying.


October 29, 2010 - 12:30pm

Thank you Alison for your information. pre seed is just a lubrication that they say is safe to use while ttc. I will call my doctor and discuss it with him.

I seem to have a bigger problem than my cm issue. Today is day 15 and based on my bbt that I have been taking it seems that I am not ovulating this month. 2 days ago my temp dropped to 97.1 (and I usually get a dip before ovulation) and yesterday was at 98! I assumed that was my ovulation day, however today it is back down to 97.3. I am so frustrated and will be very upset if this clomid is doing more harm than good...is it possible for clomid to cause someone who was already ovulating to not ovulate?

October 6, 2010 - 3:54am
HERWriter Guide (reply to shamy)

Hi Shamy

That possible 'side effect' of Clomid is unknown, from all that I have read. Is this your first round? If so, give it a chance. You are on day 15 and as I mentioned before, Clomid can actually cause later ovulation in some women. So don't necessarily go by your old ovulation cycle. Keep tracking!

I know it's frustrating and once we start on something new, we want it to work straight away. Clomid gives some pretty positive (literally!) results so give it time and try not to stress too much.


October 6, 2010 - 1:44pm


Thanks so much for your help with all this. I am using OPK's and did them from about 3 days after my period ended. I got a faint line a few days but also read that the results of the opk can be effected while taking the clomid. I am also charting my temps. They were very high when I was taking the clomid and just now are starting to come down to normal pre ovulation.

Again, thank you for your help. I also wanted to ask you about decreased CM while taking Clomid. I actually noticed decreased cm even before starting the medication, I had always noticed good cm in the past and just now when I started trying noticed it was very decreased compared to usual. I was going to try pre seed...what do you think?

- shamy

October 3, 2010 - 4:25pm
(reply to shamy)

I have not been able to locate any clinical health websites discussing Clomid's side effect of altering cervical mucus, but there are plenty of anecdotal conversations, and an article on a "trying to conceive" website: http://www.babyhopes.com/articles/how-does-clomid-affect-my-cervical-mucus.html.

Before taking another medication (that may alter the beneficial effects of Clomid), you must talk with your doctor first. There may be a treatment for your CM, and perhaps the amount is just right for you to conceive...better to have your CM checked instead of take a supplement that could create more problems!

October 3, 2010 - 6:48pm
HERWriter Guide

Hi Shamy

Thanks for your question and welcome!

The purpose of Clomid is to encourage/stimulate ovulation. You may have to take it for sometime before it takes effect. You may be on a low dose to start and if you don't ovulate, your dosage may be increased.

Were you ovulating before the Clomid, but on an irregular basis?


October 1, 2010 - 1:26pm
(reply to Susan Cody)

Thank you for your response. I had bloodwork done on day 21 of my last cycle and my prog was 5.6 so the doctor felt that I should try clomid since that is a low number. I have been charting my temps and doing opk for the last few months and always saw that I was ovulating. I am wondering if now it is going to push my ov date off. I used to ov arnd day 10-12 and had abt a 23-26 day cycle. What do you think?

October 1, 2010 - 1:35pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Infertility / Fertility

Get Email Updates

Infertility / Fertility Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!